Hail, Price
- When
- August 20, 6:24 AM CST
- Where
- Price County, Kennan
- Measured
- 1.25 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.530, -90.580
Large hail and flash flooding accompanied isolated severe thunderstorms.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DLH wrote it up.
Large hail and flash flooding accompanied isolated severe thunderstorms.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 20, 5:11 AM CST, 1 hour 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 611 AM CDT FRI AUG 20 2010 .AVIATION... CIG/VIS WILL VARY GREATLY TDA FROM A LOW VFR COND TO IFR OR BLO AS SHRA/TSTMS MOV THRU THE AREA ASSOC WITH SLOW MOVG FNTL SYSTEM. SOME BRIEF IMPROVEMENT PSBL THIS AFTN BHND THE SYSTEM...BUT WITH WET GRND AND LGT WINDS TNGT...EXPECT FG TO DEVELOP BY EARLY SAT MRNG DWN TO VLIFR. && .PREV DISCUSSION... /ISSUED 324 AM CDT FRI AUG 20 2010/ DISCUSSION...STRONG THERMODYNAMICS UNDERWAY AS MID LVL SHORTWAVE TROF ADVECTS EAST ACROSS ERN DAKOTAS INTO WRN MN. AHEAD OF THIS SYNOPTIC SCALE LIFT A LLJ/MSTR TRANSPORT MAXIMUM HAS ALLOWED PERSISTENCE OF MCS/BOW ECHO ACROSS SWRN CWA. ELEVATED CAPE COMBINED WITH SUFFICIENT DEEP LYR SHEAR HAS REQUIRED ISSUANCE OF SVR WARNINGS THIS MORNING. EXISTING GRIDS IN GOOD CONDITION SO HAVE JUST TRENDED UPWARDS WITH POPS IN FIRST 12/18HRS BASED ON LATEST OBS/88D/SAT IMGRY. FFA STILL IN EFFECT AS MDL CONSENSUS PUSHES AN AREA OF 1 TO 3 INCHES OF RAIN ACROSS SWRN TO NERN CWA THIS MORNING/EARLY AFTERNOON. MARGINAL SVRWX PARAMETERS AS MOST CAPE REMAINS ELEVATED THIS MORNING. SBCAPE MAY MATERIALIZE BY LATE MORNING/EARLY AFTN ACROSS SERN WISC ZONES AND ALONG WRN EDGE OF CWA. FCST DEEP LAYER SHEAR DROPS BELOW 30KT BY THEN SO ANY ACTIVITY SHOULD BE ISOLATED IN NATURE. ADDED AREA OF POPS ACROSS IRON RANGE/BORDERLAND SAT PM IN ANTICIPATION OF SCT CONVECTION IN A NARROW AREA OF SBCAPE AND INCREASING DEEP LYR SHEAR. EXTENDED...SAT NITE THRU THU... RIDGE LINE PASSES SAT NITE WITH SELY FLOW RE-ESTABLISHING SUN/SUN NITE. ISENT LIFT/MSTR ADVECTION/WAA INCREASE AHD OF APPROACHING CFNT FOR SCT SHRA/TSTMS MON/MON NITE...MOVG OUT TO THE E ON TUE WITH DEPARTURE OF UPR TROF. REMAINDER OF THE PD LOOKS DRY AS HIGH PRESS DOMINATES ONCE AGN. MODELS IN REMARKABLY GOOD AGMT FOR THE EXTENDED PD. AVIATION.../06Z TAF ISSUANCE/ A WELL DEFINED UPPER LEVEL SHORTWAVE AND SURFACE LOW PRESSURE WILL BRING A WIDESPREAD RAINFALL EVENT TO THE TAF SITES DURING THIS PERIOD. THE BIG QUESTION IS HOW FAST THE LOW CLOUDS WILL MIGRATE NORTHEASTWARD INTO THE CWA. IT LOOKS LIKE CLOUDS WILL LOWER SIGNIFICANTLY OVERNIGHT...REACHING THE MVFR AND POSSIBLY IFR/LIFR CIGS/VSBYS RANGES LATER TONIGHT AND ON FRIDAY. THERE COULD BE SOME IMPROVEMENT IN THE AFTERNOON...ESPECIALLY IN THE WESTERN TERMINAL SITES. && .POINT TEMPS/POPS... DLH 69 57 81 58 / 90 20 10 0 INL 73 54 82 52 / 70 10 10 0 BRD 80 63 85 61 / 80 10 10 0 HYR 80 62 83 55 / 80 40 10 0 ASX 75 59 79 56 / 90 40 10 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...FLOOD WATCH THROUGH THIS EVENING FOR MNZ012-019>021-035>038. WI...FLOOD WATCH THROUGH THIS EVENING FOR WIZ001-002-006>008. LS...NONE. && AVIATION...04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 414 AM CDT FRI AUG 20 2010 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-211030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 414 AM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO AFFECT MOST OF THE NORTHLAND THIS MORNING. ADDITIONAL THUNDERSTORMS MAY REDEVELOP THIS AFTERNOON. A FEW THUNDERSTORMS MAY BE SEVERE ACROSS NORTHWEST WISCONSIN THIS AFTERNOON. THE MAIN THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE THROUGH EARLY AFTERNOON ACROSS MOST OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. BY AFTERNOON...THE HEAVY RAIN THREAT WILL LINGER ACROSS THE ARROWHEAD OF MINNESOTA. PLEASE REFER TO THE LATEST FLOOD STATEMENT FROM THE DULUTH NATIONAL WEATHER SERVICE OFFICE FOR THE LATEST INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM MAY DEVELOP ACROSS THE BORDERLAND SATURDAY AFTERNOON. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY. LSZ121-140>148-211030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 414 AM CDT FRI AUG 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE LIKELY ACROSS WESTERN LAKE SUPERIOR FRIDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY NIGHT AND EARLY TUESDAY ACROSS WESTERN LAKE SUPERIOR. CANNON MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
258 AM CDT FRI AUG 20 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 AM TSTM WND DMG MCGREGOR 46.61N 93.31W
08/20/2010 AITKIN MN LAW ENFORCEMENT
SOME TREES DOWN.
&&
SCWSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
301 AM CDT FRI AUG 20 2010
MNZ010-018-019-025-026-035-200845-
CENTRAL ST. LOUIS-KOOCHICHING-NORTH CASS-NORTH ITASCA-NORTHERN
AITKIN-SOUTH ITASCA-
301 AM CDT FRI AUG 20 2010
...STRONG STORMS IN THE GRAND RAPIDS AND CASS LAKE AREA...
AT 300 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM DIXON LAKE TO 7
MILES SOUTHWEST OF JACOBSON...MOVING NORTHEAST AT 30 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 45 MPH...
* THUNDERSTORMS WILL BE NEAR...
ROSY AND ZEMPLE BY 310 AM...
POKEGAMA DAM AND JACOBSON BY 315 AM...
ALVWOOD AND SQUAW LAKE BY 320 AM...
GRAND RAPIDS...WARBA AND SWAN RIVER BY 325 AM...
OSLUND BY 330 AM...
COLERAINE AND BOWSTRING BY 335 AM...
SPRING LAKE AND WIRT BY 340 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4742 9443 4770 9443 4799 9402 4724 9272
4687 9352 4741 9461
DAPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
328 AM CDT FRI AUG 20 2010
MNZ038-WIZ001-006>009-200915-
BURNETT-DOUGLAS-PINE-PRICE-SAWYER-WASHBURN-
328 AM CDT FRI AUG 20 2010
...STRONG STORMS ENTERING NORTHWESTERN WISCONSIN...
AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
GRANTSBURG TO 24 MILES SOUTHWEST OF KENNAN...MOVING EAST AT 60 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 45 MPH...
* THUNDERSTORMS WILL BE NEAR...
HERTEL BY 335 AM...
YELLOWLAKE AND WEBSTER BY 340 AM...
DANBURY AND SPOONER BY 345 AM...
RIVERSIDE AND EXELAND BY 350 AM...
WEBB LAKE AND TREGO BY 355 AM...
SPRINGBROOK AND RESERVE BY 400 AM...
SPIRIT AND PRENTICE BY 405 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4563 9070 4563 9215 4572 9217 4572 9253
4585 9293 4626 9187 4562 9003 4539 9003
4537 9067
DAPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
351 AM CDT FRI AUG 20 2010
MNZ012-019-020-037-WIZ001-002-200930-
BAYFIELD-CARLTON/SOUTH ST. LOUIS-CENTRAL ST. LOUIS-DOUGLAS-NORTHERN
COOK/NORTHERN LAKE-SOUTHERN LAKE/NORTH SHORE-
351 AM CDT FRI AUG 20 2010
...GUSTY WINDS STILL POSSIBLE AT THE HEAD OF THE LAKES...
AT 350 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MELRUDE TO 13 MILES
SOUTHWEST OF SOLON SPRINGS...MOVING EAST AT 40 MPH.
THESE STORMS ARE CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP
TO 45 MPH...BRIEF HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
SOUTH RANGE AND ARNOLD BY 400 AM...
MARKHAM AND SOLON SPRINGS BY 405 AM...
WENTWORTH BY 410 AM...
FRENCH RIVER AND POPLAR BY 415 AM...
PALMERS AND MAPLE BY 420 AM...
FAIRBANKS AND LARSMONT BY 425 AM...
WAINO AND OULU BY 430 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4617 9210 4728 9262 4752 9185 4705 9160
4691 9180 4678 9208 4675 9208 4671 9203
4669 9192 4678 9145 4651 9132
DAPSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
420 AM CDT FRI AUG 20 2010
WIZ001>003-006>009-201000-
ASHLAND-BAYFIELD-BURNETT-DOUGLAS-PRICE-SAWYER-WASHBURN-
420 AM CDT FRI AUG 20 2010
...STRONG STORMS IN NORTHWESTERN WISCONSIN...
AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MINONG FLOWAGE TO 13
MILES SOUTH OF OGEMA...MOVING NORTHEAST AT 35 MPH. OTHER STRONG
STORMS ALSO EXTENDED SOUTH AND WEST OF THIS LINE AS WELL.
THESE STORMS ARE CAPABLE OF PRODUCING UP TO PENNY SIZE HAIL...WIND
GUSTS UP TO 45 MPH...BRIEF HEAVY DOWNPOURS...
* THUNDERSTORMS WILL BE NEAR...
STANBERRY AND NORTHWOODS BEACH BY 425 AM...
WASCOTT AND OJIBWA BY 430 AM...
GORDON AND WINTER BY 435 AM...
OGEMA BY 440 AM...
SOLON SPRINGS BY 445 AM...
SPIRIT AND PRENTICE BY 450 AM...
PHILLIPS BY 455 AM...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
LAT...LON 4563 9070 4563 9189 4593 9246 4653 9159
4569 9003 4540 9003 4537 9006 4537 9067
DAPThe Duluth radar (KDLH), 192 km away, was scanning. The volume nearest the first event began at 12:23 UTC.
3 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
Trees were blown down with power outages reported around town.
Nearly a foot of water was flowing across State Highway 13 in Park Falls.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2010Every state in 2010This day in weather historyWarnings in Wisconsin, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 256993, 256994, 256995, 256996, 256997.